Wyoming, 2004

Hail in Wyoming, March 26, 2004

March 26, 2004 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Mar 26, 3:30 PM MST, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 26, 3:30 PM MST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
330 PM MST FRI MAR 26 2004

.DISCUSSION...CURRENT SURFACE MAP SHOWS STRONG LOW OVER SOUTHEAST
MONTANA WITH DRY LINE EXTENDING INTO NORTHEAST WYOMING. CONVECTION
EAST OF THE BLACK HILLS HAS PRODUCED SOME SEVERE HAIL. MORE
CONVECTION TO FIRE ALONG THE DRY LINE AS UPPER TROF APPROACHES.
CONVECTION WILL MOVE EAST OVERNIGHT AS SURFACE LOW/FRONT MOVES EAST.
BEST CHANCE OF SEVERE WILL BE THROUGH THE EVENING.

DRY NORTHWEST FLOW FOR THE WEEKEND...HOWEVER POOL OF COOL AIR ALOFT
MAY BRING SOME SPOTTY SHOWER. SINCE SOUNDINGS DO NOT SUPPORT...WILL
LEAVE FORECAST DRY FOR NOW.

NO CHANGES TO THE EXTENDED AS UPPER LEVEL RIDGE BUILDS OVER THE
AREA.

.UNR WATCHES/WARNINGS/ADVISORIES...
.SD...NONE.
.WY...NONE.
Hazardous weather outlook, Mar 26, 6:30 AM MST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
630 AM MST FRI MAR 26 2004

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-271400-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
630 AM MST (730 AM CST) FRI MAR 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN
AND SOUTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON INTO THIS EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN WYOMING ...THE
NEBRASKA PANHANDLE...AND THE BLACK HILLS LATE THIS AFTERNOON AS A
STRONG UPPER LEVEL DISTURBANCE APPROACHES. THE THUNDERSTORMS WILL
GENERALLY MOVE TO THE NORTHEAST...AND AS THE STORMS TAP INTO THE
MOIST AIRMASS OVER WESTERN SOUTH DAKOTA...SOME OF THE STORMS MAY
BECOME SEVERE. THE MAIN THREATS WILL BE FROM LARGE HAIL AND ISOLATED
DAMAGING WIND GUSTS. THE STORMS ARE EXPECTED TO REACH NORTHWESTERN
SOUTH DAKOTA AND PORTIONS OF CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA
DURING THE EVENING.

 .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Local storm report, Mar 26, 2:38 PM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
238 PM MST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             7 NE NEW UNDERWOOD      44.17N 102.73W
03/26/2004  0.75 INCH        MEADE              SD   PUBLIC

            HAIL LASTED 10 MINUTES FROM 225 PM TO 235 PM MST.

&&

BUNKERS
Local storm report, Mar 26, 3:42 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
342 PM MST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             4 E HEREFORD            44.38N 102.80W
03/26/2004  0.88 INCH        MEADE              SD   PUBLIC

            HAIL FELL BETWEEN 330 PM MST AND 335 PM MST.

&&

BUNKERS
Local storm report, Mar 26, 4:16 PM MST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
416 PM MST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             4 E HEREFORD            44.38N 102.80W
03/26/2004  0.88 INCH        MEADE              SD   PUBLIC

            LASTED 5 MINUTES

0355 PM     HAIL             1 N HEREFORD            44.40N 102.88W
03/26/2004  1.00 INCH        MEADE              SD   TRAINED SPOTTER

            LASTED 10 MINUTES

0355 PM     HAIL             3 SE HEREFORD           44.35N 102.84W
03/26/2004  0.88 INCH        MEADE              SD   TRAINED SPOTTER

&&

ME
Local storm report, Mar 26, 4:37 PM MST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
437 PM MST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             5 N HEREFORD            44.46N 102.88W
03/26/2004  1.25 INCH        MEADE              SD   PUBLIC

&&

ME
Local storm report, Mar 26, 6:01 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
601 PM MST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     NEW HAVEN               44.75N 104.85W
03/26/2004  60 MPH           CROOK              WY   TRAINED SPOTTER

&&

ME
Local storm report, Mar 26, 6:16 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
616 PM MST FRI MAR 26 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             5 W FAIRPOINT           44.75N 102.90W
03/26/2004  0.75 INCH        MEADE              SD   PUBLIC

&&

ME

The radar

The Rapid City radar (KUDX), 156 km away, was scanning. The volume nearest the first event began at 01:21 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crook

When
March 26, 6:19 PM MST
Where
Crook County, 2 mi W of Hulett
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.683, -104.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390024.